hair loss linked to tubal ligation/removal of ovary
Hi Dr Redmond:
Here is my story:
On July 30,2008, I had my left ovary removed due to a complex cyst and had a tubal ligation on my right remaining fallopian tube. I lost my left over 3 years ago due to an etopic pregnancy.
Prior to the surgery, I had a head full on hair, thick and a lot s of it. Five months later, I lost 40% of it. The dermatologist was convinced it was TE, but a biopsy just came back as alopecia.
My Obgyn put me on Femcon FE in October because ever since the surgery my period pattern changed and I had mood swings. I never took BCP in the past. A week and 1/2 after taking the pill, I noticed that my hair was falling out tremendously. It just made matters worse, so I decided to stop taking the pills.
I have 2 questions:
1. Can the removal on an ovary and tubal ligation cause alopecia
2. Can 1 month of taking the BCP have made the condition worse?
I have lost 40% of my hair in such a short time period and I am at a complete loss. What steps should I take next.
You need a consultation with a doctor knowledgeable about hair loss; unfortunately there are only a few. My book, It's Your Hormones, describes causes of hair loss this in detail but I cannot repeat everything in the book in the space available here. However, there is much information on my own website www.hormonehelpNY.com
Originally Posted by roepan
Removal of an ovary and/or tubal ligation will not directly cause hair loss. However, in some circumstances pelvic surgery will reduce blood flow to the remaining ovary so that estrogen levels will fall. Lower estrogen can definitely cause hair loss. I have no means to know if this is a possibility for you but it would be reasonable to ask your doctor about it.
Femcon should not cause hair loss -- it is one of the hair friendly birth control pills.
Geoffrey Redmond, MD
The Hormone Help Center of New York http://www.hormonehelpny.com/
Author, It's Your Hormones
It is not appropriate to make medical diagnoses or treatment recommendations over the internet. Replies to questions intended as general information and not as medical advice for any individual. An appropriate health care provider should be consulted for specific advice.
By tbtadmin in forum IAHRS Info Center Discussion
Last Post: 11-02-2008, 02:21 PM
» The Bald Truth